Nebraska, 2019

Hail in Nebraska, July 26, 2019

July 26, 2019 · NWS OAX · 2 events in 1 county or zone

Isolated severe thunderstorms developed in northeast Nebraska during the evening hours on July 26, 2019.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Isolated severe thunderstorms developed in northeast Nebraska during the evening hours on July 26, 2019.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 26, 5:34 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 5:34 PM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
634 PM CDT Fri Jul 26 2019

.SHORT TERM...(Tonight through Monday)
Issued at 318 PM CDT Fri Jul 26 2019

The pleasant conditions will continue across the region on
Saturday, under the influence of high pressure aloft, with sunny
skies and light southerly winds.

Precip chances return Saturday night into Sunday with the approach
of a Pacific NW shortwave trough and attendant cold front.

Good model agreement thunderstorms will form Saturday afternoon for
the most part over southwest SD/NE panhandle in region increasing
isentropic upglide. Synoptic scale forcing will be enhanced via
DPVA associated with passing shortwave.

Precip activity is progged to expand in areal coverage to the east
Saturday night with intensity increasing along the cold front with
onset of low level jet. Precip should be reaching northeast NE
shortly after midnight then spread across the rest of eastern NE and
southwest IA through the day on Sunday. Overall rainfall totals will
be on the light side.

Pleasant conditions return Monday  with sunny skies and light
northwesterly winds.

Highs on Saturday will be around 90. On Sunday, highs will range
from the low 80s north to the low 90s south. Monday highs will be in
the low/mid 80s.

.LONG TERM...(Monday night through Friday)
Issued at 318 PM CDT Fri Jul 26 2019

In the extended periods, small chances for thunderstorms continue
Monday night through Tuesday morning, then again Tuesday night, in
part to a series of impulses riding down the front end of an upper
level high pressure ridge situated to the west.

High temperatures in the extended periods will top out in the
low/mid 80s on Tuesday. Wednesday through Friday highs will be in
the mid/upper 80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 630 PM CDT Fri Jul 26 2019

VFR conditions should prevail for the forecast period. Primary
concern will be low level wind shear (LLWS) from 08-12Z at KOMA.
LLWS criteria won't quite be met at KLNK and should be in 25-29
kts range. Will re-evaluate need for mention of LLWS at KLNK with
06z TAFs.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Fajman
Hazardous weather outlook, Jul 26, 7:20 PM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
820 PM CDT Fri Jul 26 2019

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271530-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
820 PM CDT Fri Jul 26 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Isolated thunderstorms will affect portions of northeast Nebraska
through about 11 pm. Storms could produce strong winds and some hail.

Flooding will continue on the Missouri River above Lewis and Clark
Lake, and from around Plattsmouth downstream to past Rulo.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

There is a chance for thunderstorms across at least parts of the
area from Saturday night through Sunday night, then again from
Monday night into Wednesday morning.

Flooding will continue on the Missouri River above Lewis and
Clark Lake, and from Plattsmouth southward into Missouri.
.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 26, 7:12 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
812 PM CDT Fri Jul 26 2019

NEZ011-016-270145-
Knox NE-Antelope NE-
812 PM CDT Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 845 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Verdigre, or 23 miles northeast of O'Neill, moving east
at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Creighton, Verdigre, Center, Winnetoon, Bazile Mills and The Highway
14 And 59 Junction.

LAT...LON 4272 9830 4272 9789 4245 9786 4238 9830
TIME...MOT...LOC 0111Z 268DEG 23KT 4259 9823

MILLER

The radar

The Sioux Falls radar (KFSD), 139 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Knox

When
July 26, 8:09 PM CST
Where
Knox County, 3.6 mi NNW of Center
Measured
1.25 in hail
Reported by
Public
Coordinates
42.670, -97.890

The public reported 1.25 inch hail north of Center.

Hail, Knox

When
July 26, 8:12 PM CST
Where
Knox County, 4.86 mi S of Lindy
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.660, -97.720

Spotters reported golf ball size hail northwest of Bloomfield.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830494, 830493.